MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LS 200 S/C; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LS 200 S/C; PISTON SYRINGE
Catalog Number 309656
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the syringe 3ml ls 200 s/c has been found experiencing scale marking issues before use.The following has been provided by the initial reporter: it was reported that the syringes are missing the measurement lines.Verbatim: i just had a client call in that has a box of syringe bd 3cc luer slip tip - 200's that are missing the measurement lines.Lot # 9002521, expiry date 2023/12/31.This is not the first box from that lot that we have had clients call about.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: two photos and six 3ml syringes were received and evaluated.Five were in fully sealed blister packs from batch 9002521 (p/n 309656) and one was loose.It was observed all the syringes contained varying degrees of rolled scales and missing print and were rejectable per product specification.Potential root cause for the missing print is associated with the printing process.It is likely a printing component gradually slipped out of adjustment causing the print to be applied on the incorrect position on the barrel.This is consistent with the variance of the missing scale.The potential root cause for the product being distributed is associated with insufficient containment.The missing print was discovered during manufacturing and containment actions were administered but defective product was still packaged and distributed.Corrective action, the printing components involved in the rolled scale were replaced.For insufficient containment, corrective and prevention action was opened and implemented.Capa#753644.

Brand Name
SYRINGE 3ML LS 200 S/C
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9197135
Report Number1213809-2019-01052
Device Sequence Number2325631
Product Code FMF
UDI-Device Identifier30382903096566
UDI-Public30382903096566
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number309656
Device Lot Number9002521
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;